TSH rapid fall

Here are my most recent blood test results, following RAI for Graves in March. Results for the previous blood test 5 weeks ago are in the last column, in brackets.

TSH u.s. . . . . . . . . . . 0,040 μUI/mL 0,270 à 4,200 (0,910)

T4 LIBRE . . . . . . . . . . 1,50 ng/dL 0,93 à 1,70 (1,40)

T3 LIBRE . . . . . . . . . . 4,00 pg/mL 2,00 à 4,40 (3,90)

I’ve been on 50 mg of Levothyroxine since August this year. I don’t feel too bad, all things considered, but I don’t know why the TSH has fallen so suddenly. As I feel okay I don’t want the doc to change the dosage of Levo. Would it be alright for me to continue with the blood results as they are?

Thanks in anticipation


3 Replies

  • If you feel good there is no reason to change your dose (after all 50mcg is a starting dose). Some doctors think that too low or suppressed TSH can cause heart disease etc. but that's not quite true.

    The main thing is how the patient is feeling, so it is great you feel so good on your dose. I would not reduce medication.

  • Thanks so much for your swift response! Let's hope the doc doesn't want to change things...

  • If he does want to reduce (practically nothing left to reduce) say you would rather stay at the dose you are on. Also that Dr Toft ex President of the BTA says that it is o.k. to have a very low or suppressed TSH. If you email louise.warvill@thyroiduk.org and ask for a copy of Dr Toft's Online Pulse article. Question 6.

You may also like...